Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for derealization disorder

For the past 3 weeks I've been suffering with ongoing severe derealization and I can't shake it. I wanted to know if their are any medicines that can help with this and how long does it take for them to work? I had a severe attack like this 2 1/2 years ago and was put on wellbutrin for it and the derealization went away after about 5 to 6 weeks. I went to the doctor this past tuesday and she put me on citalopram and metoporol and she said it should work much faster than wellbutrin but it hasnt worked so far and it's been 4 days.

Fri, 28 Nov 2014
Report Abuse
Psychologist 's  Response
Dear
Welcome to HCM
We understand your concerns

I went through your details. I suggest you not to worry much. De-realization disorder is not a stand alone disorder but dissociative symptoms of many conditions, in psychiatry and neurotic spectrum. It is also called Depersonalization-derealization disorder.

Psychological counseling helps you understand why depersonalization and derealization occur, and helps you gain control over the symptoms so that they go away. Two such techniques include cognitive behavioral therapy and psychodynamic therapy. Depersonalization-derealization disorder may also improve when counseling helps with other mental health conditions, such as depression.

If you require more of my help in this aspect, Please post a direct question to me in this URL. http://goo.gl/aYW2pR. Make sure that you include every minute details possible. I shall prescribe the needed psychotherapy techniques.

Hope this answers your query. Available for further clarifications.
Good luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i would like to consult you about my emotional/mental illness which includes schizoffective disorder and showing symptoms which includes verious...

Recent questions on  Citalopram

doctor1 MD

I am currently prescribed Celexa (citalopram) 20 mg daily and Saphris (asenapine) 10 mg daily. Would it be safe to take Coricidin HBP Cough and...

doctor1 MD

Hello Dr, I M From India, i had one question my Elder Sis 33 Years Old yesterday she took one Tab 10mg Rexipra contains Drug escitalopram but she...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

hello dr.s,I am 29 years,2 years a go i had a rhinoplasty surgery 2 or 3 month aftre it my pains in the left side of ma face begin,the center of it...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a...